Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS Nashville, TN

July 6, 2013Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 6, 2013, 12:30 AM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2013, 12:30 AM CDT (05:30 UTC)
Expired
Jul 6, 2013, 3:30 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 32 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WGUS54 KOHX 060530
FFWOHX
TNC125-147-060830-
/O.NEW.KOHX.FF.W.0023.130706T0530Z-130706T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT SAT JUL 6 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 AM CDT

* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED THE POTENTIAL FOR FLASH FLOODING TO CONTINUE ACROSS
  THE WARNED AREA. SEVERAL ROADS ACROSS THESE TWO COUNTIES HAVE
  BEEN COVERED WITH WATER FROM RAINFALL LAST EVENING WITH UP TO
  AN ADDITIONAL ONE INCH OF RAINFALL POSSIBLE THROUGH 330 AM CDT.

* FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
  EASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...INCLUDING
  THE TOWN OF ADAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3664 8704 3650 8710 3644 8715 3643 8715
      3643 8718 3641 8718 3641 8720 3635 8728
      3632 8730 3632 8733 3665 8726

$$
31
2 follow-up statements
156 
WGUS74 KOHX 060719
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT SAT JUL 6 2013

TNC125-147-060830-
/O.CON.KOHX.FF.W.0023.000000T0000Z-130706T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TN-MONTGOMERY TN-
219 AM CDT SAT JUL 6 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES UNTIL 330 AM CDT...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE POTENTIAL FOR FLASH FLOODING WAS STILL POSSIBLE ACROSS EASTERN
MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...WITH THE POTENTIAL 
OF BETWEEN ONE HALF UP TO ONE INCH OF ADDITIONAL RAINFALL EXPECTED
THROUGH 330 AM CDT. 

FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF 
EASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...INCLUDING 
THE TOWN OF ADAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3664 8704 3650 8710 3644 8715 3643 8715
      3643 8718 3641 8718 3641 8720 3635 8728
      3632 8730 3632 8733 3665 8726

$$
31
456 
WGUS74 KOHX 060829
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT SAT JUL 6 2013

TNC125-147-060842-
/O.EXP.KOHX.FF.W.0023.000000T0000Z-130706T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TN-MONTGOMERY TN-
329 AM CDT SAT JUL 6 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN MONTGOMERY
AND NORTHWESTERN ROBERTSON COUNTIES WILL BE ALLOWED TO EXPIRE AT 330
AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. 
LIGHT TO MODERATE IS STILL EXPECTED ACROSS THIS AREA AT LEAST 
THROUGH THE EARLY MORNING HOURS SO IF YOU NEED TO TRAVEL ON ROADWAYS 
ACROSS THIS AREA...PLEASE CONTINUE TO EXERCISE CAUTION AS STANDING 
WATER ON ROADWAYS IS STILL A POSSIBILITY.   

LAT...LON 3664 8704 3650 8710 3644 8715 3643 8715
      3643 8718 3641 8718 3641 8720 3635 8728
      3632 8730 3632 8733 3665 8726

$$
31

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 11:32 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 5, 11:32 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 PM CDT FRI JUL 5 2013

.UPDATE...FOR 06Z AVIATION FORECASTS.

&&

.AVIATION...MIDDLE TENNESSEE CONTINUES IN A VERY MOIST AIR MASS
THROUGH THE FORECAST PERIOD, WITH MVFR TO OCCASIONALLY IFR
CONDITIONS EXPECTED MUCH OF THE TIME. LIFR CONDITIONS ARE ALSO
POSSIBLE, ESPECIALLY LATE TONIGHT AND EARLY SATURDAY MORNING.
SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE ALONG WITH ISOLATED
THUNDERSTORMS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

19
Hazardous weather outlook, Jul 5, 8:48 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...FLASH FLOOD WATCH EXPIRATION TIME WORDING CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
848 PM CDT FRI JUL 5 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-070200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
848 PM CDT FRI JUL 5 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH CONTINUES. ON TOP OF WHAT HAS ALREADY FALLEN...
AN ADDITIONAL ONE TO TWO INCHES...WITH ISOLATED HIGHER AMOUNTS...
WILL BE POSSIBLE THROUGH TONIGHT. THIS ADDITIONAL RAINFALL MAY
RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND
OTHER FLOOD PRONE LOCATIONS. SMALL CREEKS AND STREAMS RISING OUT
OF THEIR BANKS IS A GOOD POSSIBILITY TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER TWO TO THREE INCHES OF RAINFALL ARE EXPECTED THROUGH
SATURDAY NIGHT...WITH ISOLATED TOTALS OF SIX INCHES POSSIBLE.
BECAUSE OF THIS...A FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY
MORNING. THIS HEAVY RAINFALL WILL RESULT IN LOCALIZED FLOODING
ESPECIALLY IN URBAN AREAS AND OTHER FLOOD PRONE LOCATIONS. SOME
RIVER FLOODING MAY BECOME AN ISSUE BY SUNDAY AS WELL...AND LAST
THROUGH THE FIRST HALF OF NEXT WEEK.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

31

In the hours before

Local storm report, Jul 5, 9:29 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            3 NE CUNNINGHAM         36.41N  87.35W
07/05/2013                   MONTGOMERY         TN   EMERGENCY MNGR

            1-2 INCHES ESTIMATED RAINFALL IN THIS AREA HAS CAUSED
            WATER TO RUN OVER MARTHAS CHAPEL ROAD JUST SOUTH OF 7
            MILE FERRY

&&

EVENT NUMBER OHX1300550

UNGER
Local storm report, Jul 5, 9:36 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
936 PM CDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            4 E CLARKSVILLE         36.56N  87.27W
07/05/2013                   MONTGOMERY         TN   EMERGENCY MNGR

            6 INCHES OR MORE OF STANDING WATER ON ROSSVIEW ROAD
            JUST SOUTH OF I-24

&&

EVENT NUMBER OHX1300551

UNGER
Local storm report, Jul 5, 9:38 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            7 SE CLARKSVILLE        36.48N  87.26W
07/05/2013                   MONTGOMERY         TN   EMERGENCY MNGR

            6 OR MORE INCHES OF STANDING WATER ON HICKORY POINT
            ROAD NEAR THE INTERSECTION OF COUNTY ROAD 12

&&

EVENT NUMBER OHX1300552

UNGER
Local storm report, Jul 5, 10:41 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     FLOOD            5 SW ADAMS              36.54N  87.12W
07/05/2013                   MONTGOMERY         TN   EMERGENCY MNGR

            2 TO 3 INCHES OF RAIN OVER THE LAST COUPLE OF HOURS HAS
            CAUSED 6 PLUS INCHES OF STANDING WATER ON HWY 76 AT
            HARMONY CHURCH ROAD

&&

EVENT NUMBER OHX1300553

UNGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:06 PM CDTAreal Flood AdvisoryOHXMontgomery114 min
Jul 5, 9:11 PM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Montgomery, Robertson2 hr
Jul 5, 9:39 PM CDTFlash Flood WarningOHXMontgomery, Robertson3 hr
Jul 6, 8:36 AM CDTRiver Flood AdvisoryOHXBedford10 hr
Jul 6, 9:56 AM CDTAreal Flood AdvisoryOHXWilliamson2 hr
Jul 6, 12:57 PM CDTRiver Flood AdvisoryOHXMontgomery, Robertson18 hr
Jul 6, 4:50 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne7 days

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.